MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: an advanix stent with naviflex delivery system was received for analysis, the device was returned without the suture.Visual inspection of the returned device found the push catheter suture hole torn, the pull wire kinked; and the guide catheter detached and bent.Destructive analysis was then performed, and it was found the hypo tube from the pull wire outside of the guide catheter.No other problems were noted with the delivery system.Product analysis confirmed the reported event of suture deployment issue.The investigation concluded that the reported event and additional observed damages noticed were related to procedural factors.It's most likely that when it was tried to deploy the stent, the tortuosity of the procedure or the physician technique made the suture not able to deploy from the push catheter suture hole, which consequently made the physician use excessive force to deploy the stent and by this manipulation, causing the additional observed damages.Therefore, taking all available information into consideration, the overall root cause of the events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix stent with naviflex delivery system was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the suture could not be released.The procedure was then completed using another of the same device.There were no patient complications as a result of this event.Note: no further information has been obtained despite good faith efforts.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21690196
Report Number3005099803-2025-01166
Device Sequence Number9282001
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberM00534690
Device Catalogue NumberM00534690
Device Lot Number0034530623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown